MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the biorci 7x25mm strl bx 1 screw broke while tightening.There was no patient injury reported.
 
Additional Manufacturer Narrative
Dimensional inspection confirms that this was a 7x25mm product.This implant has been used and is broken.Approximately 2.89mm of the implant is missing and was not returned.The threads and distal tip have been chewed up and have a lengthwise tear up one side of the threads.The appearance is consistent with tear from a guidewire or other instrument.The star hex is beginning to strip at the screw head.These visual conditions indicate contact with another device and excess force placed upon the implant.The physical condition indicates difficulty with proper insertion.No root cause related to the manufacturing of this device can be confirmed.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6937676
Report Number1219602-2017-01284
Device Sequence Number10961456
Product Code MAI
UDI-Device Identifier03596010426185
UDI-Public(01)03596010426185(17)220309(10)50652121
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50652121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR